Results 1 to 4 of 4
  1. #1
    Registered User JenSlayton's Avatar
    Join Date
    Mar 2009
    Location
    Middle of Nowhere, CA
    Posts
    1,178
    Thanks
    42
    Thanked 54 Times in 49 Posts

    Default How soon should I expect side effects after starting Metformin???

    Hi Gals!

    I just started Metformin (500mg of the extended release) with dinner last night.

    After reading all of the threads and hearing about the awful side effects I took today off of work so that I could be home in case side effects hit. But so far nothing at all...

    I'm wondering how soon after taking the first pill should I expect the side effects to start (or can I figure that maybe I won't have very bad side effects if I don't have anything today???)

    Thanks!
    Jen
    Me - Jen(36), DH - Joe(47), Married April 7, 2007
    BFP 10/08(m/c), BFP 03/09(m/c), BFP 05/09(m/c), BFP 9/10 - Boy! Garrett Randall born 5/12/11
    TTC#2 since 3/13: BFP 6/13(m/c), BFP 1/2/14... hb seen on 1/21. HOPING IT STICKS!!!!!

    PCOS + Anti-phospholipid Antibodies, Thrombophilia, Prolactinomas, MTHFR (hetero)
    Taking: Multivitamin, Omega 3s, D3, B6, BA, Progesterone, Metformin, Lovenox, lots of others...
    Hidden Content Hidden Content

  2. #2
    Sarah sld106's Avatar
    Join Date
    Jun 2010
    Location
    Rocky Face, GA
    Posts
    382
    Thanks
    14
    Thanked 35 Times in 31 Posts

    Default

    I think I started Wednesday night and was wondering why I was in the bathroom so much Thursday morning. I started with 500mg in the morning and at night. It was over by four or five days. A lot of people aren't so lucky. Good luck! It's no fun in the beginning.
    One thing I've noticed is that people say they aren't so hungry on it. I've noticed when I do get hungry, I have to eat right away or I get sick, like vomiting sick. It's not so fun!
    Sarah, Mommy to surprise baby Reagan 5/20/09Hidden Content and wife to my wonderful Michael Hidden Content
    Diagnosed PCOS 6/25/2010
    2500mg Met...it worked. I'v stopped gaining weight...lost a few pounds and I'm regular for the first time in my life!

    Taking a break from ttc #2


    Hidden Content

  3. #3
    Registered User lavitaebella's Avatar
    Join Date
    Jul 2010
    Posts
    342
    Thanks
    94
    Thanked 19 Times in 18 Posts

    Default

    I just started Met 3 days ago and was fine until this afternoon. I had a sudden onset of upset stomach which cleared after about an hour. I am hypoglycemic and worry that Met is going to cause extreme low blood sugar. I tested my sugars during the incident this afternoon and my sugars were okay.

    I am only taking 500 mg's of Met ER currently and my doctor wants me to increase to 1000 mg's next week. I am planning to wait and continue on the 500 mgs for several weeks, slowly climbing to the 1000 mark.

    Something interesting did happen this morning. I have the Ovacue monitor and have been using it for weeks with no fertile days up until this morning. 3 days into Met and my Ovacue monitor has suddenly gone crazy with all kinds of fertile days. Of course I am also doing all kinds of other good stuff too, but I can't help but wonder if the Met is what finally made my ovaries function properly.
    Proud mama to 3 year old boy. Currently expecting #2 in June 2015!

    Hidden Content

  4. #4
    Registered User Cridge's Avatar
    Join Date
    Mar 2009
    Posts
    51
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    I started with 750mg of met ER. I had taken it in the past (the regular, not the ER) and I was so sick immediately that I was preparing for the worst. However, this time I felt really good the first few days and didn't start to feel a little icky until a few days after I started taking it. Although I did feel a little queasy, I actually felt so good compared to how I thought I was going to feel that I was tempted to up my dose after 4 or 5 days. I decided to wait a full week and then I upped my dose to the full 1500mg. That's when it really hit. Eventually, it started to get better and after a few weeks it was hit or miss depending on the day. Now, after 11 weeks (10 on full 1500mg dose) I feel pretty good all the time. Every once in a while I'll have some stomach upset or loose bowels but it's nothing that really gets in the way of my day anymore.

    I agree with sldd106 - if I wait too long to eat I get so sick that I can't eat and I want to throw up. I've never had much of an appetite to begin with but on met I pretty much have no appetite so it makes eating regularly tricky. But I pay for it if I don't eat every few hours, so it's just something you do to keep your body from freaking out.

    Good luck.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •